Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Scared about getting infected by sexually transmitted disease - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sexually Transmitted Diseases
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   Hi, may I answer your
Doctor :   hi
User :   hi i am worried i have hiv, can i explain to you my circumstances
Doctor :   yes please proceed
User :   i had the incident on oct 1, started feeling aches in the body a week or two later
User :   survved with foot massages and back ones until nov 1
User :   went down with flu and saw the doc
User :   took some anti biotics
User :   the fatigue didnt go though i was back at work
User :   2 days later
User :   then i saw the ad for hiv and started to panic
Doctor :   what do u mean by incident ?
User :   this was late november
User :   i also saw some rashes on my hand red spots like
User :   slept with someone but uses protection
User :   on 6th dec saw the doc for insomnia as i slept only 2hrs
User :   he gave me dormicum sleeping tabs which shut me down dor 4 hrs but then woke me up after the effect was gone
Doctor :   the symptoms you have are due to anzierty and are not related to HIV RIGHT NOW
User :   also gave me pain killer for my leg pain and med for my flu like symptom
User :   i also had hiv anitgen and antibody test but was non reactive so was vdrl
User :   my legs were badly paining whilst in sleep position like somethings moving in it
User :   last week the doc gave me some alprozamol and ampitridylne anti depress meds
Doctor :   as i said the symptoms are not due to HIV
User :   ok then what about these rashes which are coming now
Doctor :   GUILT and fear of having HIV can cause such symptoms
User :   rashes on my shoulder, back all the way to the bums
User :   i thought this was the real sign......
User :   of hiv
Doctor :   no
User :   thy dont stop even after applying creams and all the med taken
Doctor :   there are a lot of other gins and symptoms that begin before all these u have mentioned
User :   gins?
User :   sorry signs u meant
Doctor :   i would suggest you to stop taking all such creams
Doctor :   yes i meant signs
Doctor :   you need to consult a dermatologist to se what the rash is about
User :   i am damn scared......did the hiv test after 2 months but they say about the window period of 3 months
Doctor :   also get some blood tests to check CBC, PLATELET COUNT , etc
Doctor :   yes thats right
User :   i did the platelet count its ok, whats cbc?
Doctor :   but there is no need to panic here
User :   they checked white, red blood cells its ok
Doctor :   completel blood count = cbc
User :   have u dealt with hiv patient before
Doctor :   if most tests are fine ,then there is no need to worry
User :   yes but after 2 months is it ok or you think there is chance at 3 month point to do it again and be positive?
Doctor :   Yes i have treated many HIV cases before and i am experienced in the diagnosis of such illnesses
Doctor :   In your case the tests will be negastive again, most probably
User :   before i came across the hiv ad, i had really fatigue
User :   whole body aching and a rash on my elbow part had come out 3-4 weeks after the incident
Doctor :   to confirm your doubts, you can do a PCR for HIV RNA , which is 100 % effective to determine the HIV status and additional tests are not needed again
User :   but i was working and alert until 11 dec last sunday i took a holiday from work for 2 weeks
User :   the only test in the place i went to did the anitgen/antibody
User :   is it ok?
Doctor :   The ELISA TEST NEEDS TO REPAATED AGAIN for confirmation
Doctor :   but the HIV PCR for RNA, is a one time confirmative test
User :   but you dont see the early signs in me?
Doctor :   yes , most of the symptoms in you are due to nonspecific flu
Doctor :   and not due to HIV
User :   i didnt have fever, though had dry mouth, fatigue and insomnia, followed by these rashes
Doctor :   HAVE U had lost weight over the last month ?
Doctor :   any severe diarhea ?
Doctor :   and persistant fever and swollen lymph nodes that u have ?
User :   i feel i have but not really wieght that is, yes had severe diarhea last week thought it was due to the med the doctor gave
User :   but kind of normalised now but have pain in the abdomen when i cough since yest
Doctor :   then as i said u dont have HIV
Question is related to
Diseases and Conditions
,   ,  
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor